MAUDE Adverse Event Report: CORDIS CORPORATION SV018; WIRE, GUIDE, CATHETER

CORDIS CORPORATION SV018; WIRE, GUIDE, CATHETER
Catalog Number 503558X
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a straight short 0.018" x 300cm, 5cm distal taper sv steerable guidewire broke off, as it "sheared apart" inside the non-cordis support catheter when pulling the wire out.There were no reports of patient injury.The wire was removed from the dispenser by the distal floppy end.The device was not used for a complete total occlusion (cto).Guidewire manipulation and torquing was performed under fluoroscopic guidance.Resistance was encountered while withdrawing the guidewire.The guidewire became entrapped at one point in the procedure.The device was used on highly torturous vasculature but was not used on small side branches.The guidewire was not exposed to a metal device.There was no calcification, acute angulation, or bifurcation of the patient¿s vessel.Torque control/tip response was compromised while using the guidewire since the wire "shredded" at the end.The proximal tip of the device separated.The user was able to retrieve the segment by ¿wiggling it out¿.The device was separated but ¿not completely¿.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
The product history review is expected but has not been completed.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: complaint conclusion: as reported, a straight short 0.018" x 300cm, 5cm distal taper sv steerable guidewire broke off, as it "sheared apart" inside the non-cordis support catheter when pulling the wire out.There were no reports of patient injury.The wire was removed from the dispenser by the distal floppy end.The device was not used for a complete total occlusion (cto).Guidewire manipulation and torquing was performed under fluoroscopic guidance.Resistance was encountered while withdrawing the guidewire.The guidewire became entrapped at one point in the procedure.The device was used on highly torturous vasculature but was not used on small side branches.The guidewire was not exposed to a metal device.There was no calcification, acute angulation, or bifurcation of the patient¿s vessel.Torque control/tip response was compromised while using the guidewire since the wire "shredded" at the end.The proximal tip of the device separated.The user was able to retrieve the segment by ¿wiggling it out¿.The device was separated but ¿not completely.¿ one non-sterile pgw.018 sv short 300cm st unit was received coiled for product evaluation.During visual inspection, an unraveled/stretched condition was noted on the coiled wire and a separation was noted on the core and coiled wire, the separated portions were not returned for analysis.Functional analysis could not be performed due the separated condition on the distal tip of the wire.Sem analysis was performed, and a fractured/separated condition was observed on the core and coiled wire.The separated portion of the wires was not returned for analysis.The fractured/separated areas of the core/coil presented evidence of plastic deformation and cup and cone shape-like on the damaged end areas.A product history record (phr) review of lot 35264195 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event, ¿guidewire ¿ resistance/friction¿ was not confirmed because functional analysis could not be performed due the condition in which the unit was received.The reported event, ¿distal tip ¿ fractured/separated¿ was confirmed since the coil and core wire were received fractured/separated.The plastic deformations and cup and cone shape-like characteristics are commonly associated with fractures/separations caused by material tensile overload.Therefore, it is assumed that the material of the wire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.Removing the wire from the dispenser by the distal floppy end or manipulation through highly torturous vasculature are possible causes of the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿cordis guidewires are intended for use in angiographic procedures to introduce and position catheters and interventional devices within the peripheral vasculature.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.Tip fractures have been reported in procedures involving total occlusions, highly tortuous vasculature, and small side branches.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35264195 presented no issues during the manufacturing process that can be related to the reported event.However, due to pe findings, code changed from "fractured" and "fractured/separated" and therefore phr has been reopened.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
SV018
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes, fl 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, fl 33014
7863138372
MDR Report Key16668053
Report Number9681477-2023-00100
Device Sequence Number20351543
Product Code DQX
UDI-Device Identifier10705032056069
UDI-Public(01)10705032056069(17)231231(10)35264195
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2024
Device Catalogue Number503558X
Device Lot Number35264195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer04/18/2023
06/12/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date05/16/2023
06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRAILBLAZER CATHETER
Patient SexFemale